Heavy Rain, Kerr
- When
- July 30, 1:42 PM CST to 2:22 PM CST
- Where
- Kerr County, 3.66 mi SW of Hunt
- Reported by
- COOP Observer
- Coordinates
- 30.030, -99.370
A COOP observer west of Ingram recorded 1.33 inches of rain in 40 minutes.
A weak cold front moved through South Central Texas and produced isolated thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A weak cold front moved through South Central Texas and produced isolated thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 30, 11:26 AM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 PM CDT THU JUL 30 2009 .DISCUSSION... SEE AVIATION SECTION FOR THE 18Z TAF DISCUSSION. && .AVIATION... CLUSTER OF SHOWERS AND THUNDERSTORMS LOCATED OVER THE WESTERN HILL COUNTRY AND EDWARDS PLATEAU IS MOVING SOUTHEAST AT 15 TO 20 MPH. FCST CHALLENGE THIS AFTERNOON IS THE TIMING AND IMPACT OF THESE TSTMS ON OUR TERMINALS. LOOKS LIKE THE BEST CHANCE FOR TSTMS IMPACTING OUR TERMINALS IS AT KDRT...KSAT AND KSSF EARLY THIS AFTERNOON BASED ON THE CURRENTLY TRAJECTORY OF THE TSTM COMPLEX. SHOWERS MAY ALSO MOVE ACROSS KAUS DURING THE SAME TIME FRAME. VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING WITH MVFR CONDITIONS ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS. OUTFLOW BOUNDARIES FROM THIS TSTM COMPLEX WILL DELAY THE DEVELOPMENT OF OVERNIGHT STRATOCUMULUS/MVFR CIGS UNTIL 08Z FOR THE I-35 TERMINALS...12Z AT KDRT. CIGS WILL IMPROVE TO VFR AFTER 15Z. WIND GUSTS OF 30 TO 40 KTS WILL BE POSSIBLE IN AND NEAR THE STRONGER STORMS THIS AFTERNOON AND EARLY THIS EVENING. LIGHT TO MODERATE SOUTH TO SOUTHEAST LOW LEVEL FLOW WILL BECOME RE-ESTABLISHED DURING THE EARLY MORNING HOURS ON FRIDAY ONCE THE OUTFLOW BOUNDARIES WASH OUT. && .PREV DISCUSSION... /ISSUED 1200 PM CDT THU JUL 30 2009/ UPDATE... WAVE OF S/W ENERGY WILL MOVE ACROSS THE NORTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO FORM ACROSS THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS. AS THE LARGER SCALE 500 TO 300 HPA TROF MOVES EAST TONIGHT AND FRIDAY...THE LAST WAVE OF S/W ENERGY IS FORECAST TO MOVE ACROSS THE AREA TONIGHT AND FRIDAY. WILL KEEP CHANCE OF SHOWERS FOR TONIGHT AND PART OF FRIDAY...AND THEN EXPECT CHANCES OF SHOWERS TO DIMINISH FROM THE WEST AND NORTHWEST LATE FRIDAY THROUGH FRIDAY NIGHT. FORECAST SOLUTIONS STILL SHOW SUBTROPICAL HIGH INCREASING ACROSS THE AREA AGAIN FROM THE WEST SATURDAY AND SUNDAY. THE SUBTROPICAL RIDGE IS FORECAST TO CONTINUE IN THE EARLY TO MID PART OF NEXT WEEK...AND THEN COULD DRIFT NORTHWARD LATE NEXT WEEK...TYPICAL OF USUAL AUGUST PATTERNS. HOT AND DRY EARLY AUGUST DAYS ARE EXPECTED SATURDAY THIS WEEKEND THROUGH WEDNESDAY OF NEXT WEEK...THEN SOME MODERATION TO DAYTIME HIGHS IS EXPECTED LATE NEXT WEEK AS WEAKNESS IN THE HEIGHT FIELD ALOFT FORMS...AS THE SUBTROPICAL HIGH MIGRATES NORTHWARD. DISCUSSION... PREV DISCUSSION... /ISSUED 847 AM CDT THU JUL 30 2009/ DISCUSSION... WAVE OF S/W ENERGY CONTINUES TO AFFECT NORTH TO NORTHEAST PART OF THE HILL COUNTRY TO PARTS OF SOUTH CENTRAL TEXAS THIS MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS. ADJUSTED MAINLY MORNING FORECASTS PER 11Z TO 1330Z TRENDS AND 12Z JUL 30 850 TO 200 HPA INFO. SLIGHTLY SOUTHWARD SHIFT OF STORM TRACK COULD BRING SHOWERS SLIGHTLY FURTHER SOUTH THIS AFTERNOON AND WILL CONTINUE TRENDS FROM ON GOING FORECASTS. LAST WAVE OF S/W ENERGY COMING ACROSS THE REGION FROM THE WEST ON FRIDAY WILL SIGNAL A RETURN TO DRY AND HOT DAYS SATURDAY THROUGH THE EARLY TO MID PART OF NEXT WEEK. PREV DISCUSSION... /ISSUED 631 AM CDT THU JUL 30 2009/ DISCUSSION... SEE AVIATION SECTION. AVIATION... MVFR CIGS ALONG I35 THIS MORNING WILL LAST UNTIL AROUND 15Z. THEN THE QUESTION IS WHETHER WE WILL SEE ANY CONVECTION AT OUR TERMINALS. CURRENTLY PROBABILITY IS TOO LOW TO INCLUDE AS PREVAILING WEATHER...SO HAVE INCLUDED PROB30 FOR TS AFTER 21Z. EXPECT RETURN OF MVFR CIGS TONIGHT AFTER 06Z. AT DRT THERE IS STILL A CHANCE FOR MVFR CIGS THIS MORNING...BUT ONLY TEMPO BETWEEN 12Z AND 16Z. IF THERE ARE ANY STRUMS THERE THEY WILL BE LATER...AROUND 01Z. AGAIN ONLY PROB30. PREV DISCUSSION... /ISSUED 342 AM CDT THU JUL 30 2009/ DISCUSSION... SOUTH CENTRAL TX WILL CONTINUE TO BE ON THE SOUTHERN EDGE OF S/W ENERGY TRACKING SEWD ACROSS N TX TODAY THROUGH FRIDAY. THIS WILL GIVE AT LEAST THE NORTHERN HALF OF THE CWA GOOD CHANCES FOR CONVECTION AS A SERIES OF MCSS ROLL THRU NORTHWEST/NORTH TX. LARGE COMPLEX OF STORMS ACROSS N TX WILL CONTINUE ESE-WARD WITH ASSOCIATED SOUTHWARD MOVING OUTFLOW BOUNDARY TO ARRIVE IN THE NRN HILL COUNTRY BETWEEN SUNRISE AND MID MORNING. ALTHOUGH BULK OF CONVECTION WILL SKIRT TO THE NORTH OR WEAKEN AS IT APPROACHES THE NORTHEAST CWA...THE RESIDUAL OUTFLOW BOUNDARY SHOULD PROVIDE FOCUS FOR REDEVELOPMENT WITH HEATING ACROSS MUCH OF THE CWA BY THE AFTERNOON AND INTO THE EVENING HOURS. SPC HAS PUT MUCH OF THE NRN HALF THE CWA UNDER A SLIGHT RISK FOR SEVERE TODAY...WITH THE PRIMARY THREAT BEING DAMAGING DOWN-BURST WINDS. A WEAK FRONTAL/OUTFLOW BOUNDARY TO REMAIN SOMEWHERE OVER THE CWA ON FRIDAY AND THEREFORE SHOULD SEE ISOLATED-SCATTERED THUNDERSTORMS AGAIN WITH BETTER CHANCES IN THE NERN COUNTIES CLOSER TO THE S/W ACTIVITY. MORE MODERATE MAX TEMPERATURES TODAY AND FRIDAY WITH THE INCREASED CLOUD COVER. HOWEVER THE TRIPLE DIGIT HEAT TO QUICKLY RETURN OVER THE WEEKEND INTO NEXT WEEK AS THE UPPER RIDGE RE-ESTABLISHES ITSELF TO OUR NORTHWEST...AND STORM SYSTEMS PASS US WELL TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 98 77 100 76 / 30 30 10 - - AUSTIN BERGSTROM INTL AIRPORT 76 97 75 101 74 / 30 30 10 - - NEW BRAUNFELS MUNI AIRPORT 76 98 73 100 73 / 20 20 10 - - BURNET MUNI AIRPORT 75 95 75 97 74 / 30 30 10 10 - DEL RIO INTL AIRPORT 78 99 78 102 78 / 30 20 10 - - GEORGETOWN MUNI AIRPORT 76 96 76 99 75 / 30 30 20 10 - HONDO MUNI AIRPORT 77 99 73 100 74 / 20 20 10 - - SAN MARCOS MUNI AIRPORT 76 97 75 99 74 / 20 30 10 - - LA GRANGE - FAYETTE REGIONAL 77 97 76 97 73 / 20 30 20 - - SAN ANTONIO INTL AIRPORT 77 97 77 99 76 / 20 20 10 - - STINSON MUNI AIRPORT 77 98 75 100 76 / 20 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 522 AM CDT THU JUL 30 2009 TXZ171>173-183>194-202>209-217>225-228-311030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 522 AM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA NORTH OF HWY 90 AND I10. THE MAIN THREAT FROM STORMS TODAY WILL BE STRONG GUSTY WINDS WITH A LOWER CHANCE FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1105 AM CDT THU JUL 30 2009 TXZ184-301645- EDWARDS- 1105 AM CDT THU JUL 30 2009 ...A STRONG THUNDERSTORM WAS MOVING INTO NORTHWEST EDWARDS COUNTY... AT 1104 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 17 MILES NORTHEAST OF FLOUR MILLS...OR 22 MILES NORTHWEST OF ROCKSPRINGS...MOVING SOUTHEAST AT 25 MPH. PEOPLE IN NORTHERN EDWARDS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1202 PM CDT THU JUL 30 2009 TXZ184>186-301745- EDWARDS-KERR-REAL- 1202 PM CDT THU JUL 30 2009 ...STRONG THUNDERSTORMS WERE AFFECTING EDWARDS...KERR AND REAL COUNTIES... AT 1201 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SEGOVIA TO 13 MILES SOUTHWEST OF ROCKSPRINGS...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF JUNCTION TO 13 MILES SOUTHWEST OF ROCKSPRINGS...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN EDWARDS...NORTHWESTERN KERR AND NORTHWESTERN REAL COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ROCKSPRINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...HEAVY RAINFALL AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1237 PM CDT THU JUL 30 2009 TXZ186-301815- KERR- 1237 PM CDT THU JUL 30 2009 ...A STRONG THUNDERSTORM WAS AFFECTING KERR COUNTY... AT 1236 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF KERR WILDLIFE MGMT AREA...OR 24 MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN WESTERN KERR COUNTY...INCLUDING THE FOLLOWING LOCATIONS... KERR WILDLIFE MGMT AREA...MOUNTAIN HOME AND HUNT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...LOCALLY HEAVY RAINFALL AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 112 PM CDT THU JUL 30 2009 TXZ186-187-301900- BANDERA-KERR- 112 PM CDT THU JUL 30 2009 ...A STRONG THUNDERSTORM WAS AFFECTING KERR COUNTY... AT 111 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR HUNT...OR 16 MILES WEST OF KERRVILLE...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN KERR AND NORTHERN BANDERA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HUNT AND WALTONIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...LOCALLY HEAVY RAINFALL AND WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 148 PM CDT THU JUL 30 2009 TXZ186-187-301930- BANDERA-KERR- 148 PM CDT THU JUL 30 2009 ...A STRONG THUNDERSTORM WAS AFFECTING KERR COUNTY... AT 145 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR KERRVILLE...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN NORTHERN BANDERA AND SOUTHEASTERN KERR COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...KERRVILLE...KERRVILLE STATE PARK...CENTER POINT AND CAMP VERDE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 226 PM CDT THU JUL 30 2009 TXZ189-302015- KENDALL- 226 PM CDT THU JUL 30 2009 ...A STRONG THUNDERSTORM WAS AFFECTING KENDALL COUNTY... AT 223 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR WARING...OR 7 MILES EAST OF COMFORT...MOVING EAST SOUTHEAST AT 20 MPH. PEOPLE IN KENDALL COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WARING AND SISTERDALE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
The Laughlin AFB radar (KDFX), 122 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
A COOP observer west of Ingram recorded 1.33 inches of rain in 40 minutes.
Thunderstorms produced strong winds which blew down trees and damaged some roofs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179793, 179795.